This is a preview and has not been published.

On Fixed-Accuracy Confidence Intervals for the Parameters of Lindley Distribution and Its Extensions

Authors

  • Sudeep R. Bapat Indian Institute of Management Indore
  • Neeraj Joshi University of Delhi
  • Ashish Kumar Shukla Ramanujan College, University of Delhi

Abstract

The purpose of the present paper is to deal with sequential estimation of the parameter θ in a Lindley distribution. A fixed-accuracy confidence interval for θ with a preassigned confidence coefficient is developed. It is established that, no fixed sample size procedure can solve the estimation problem and hence a purely sequential methodology is proposed to deal with the situation. The first-order asymptotic efficiency and consistency properties associated with our purely sequential strategy are derived. Similar estimation strategies are also outlined for a few other extensions of the Lindley distribution. Extensive simulation analysis is carried out to validate the theoretical findings. We also provide a real data example, where we estimate the parameter related to the “initial mass function" for a particular cluster of stars.

Downloads

How to Cite

Bapat, S., Joshi, N., & Shukla, A. On Fixed-Accuracy Confidence Intervals for the Parameters of Lindley Distribution and Its Extensions. Austrian Journal of Statistics, 52(2), 104–115. Retrieved from https://ajs.or.at/index.php/ajs/article/view/1406